| Model Number |
501 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Mitral Regurgitation (1964)
| Date of Event |
11/09/2016
Type of Reportable Event
Death
Additional Manufacturer Narrative
Product analysis: the product specimen will not be returned for device analysis.Conclusion: multiple attempts to gather additional information have been made; however, these attempts have been unsuccessful.Without return of the product, no definitive conclusions could be drawn regarding the clinical observation.Should the device be returned or additional information become available, a supplemental report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that immediately following implant of this bioprosthetic valve, transesophageal echocardiogram (tee) showed moderate regurgitation.The right ventricle was also completely immobile.A balloon pump was implanted, but the heart showed no improvement.The patient was placed on extracorporeal membrane oxygenation (ecmo) and transferred to the intensive care unit.Two days later, the patient died.
Additional Manufacturer Narrative
Additional information received from the physician indicated that there was severe calcification throughout the heart.The cause of death was right ventricular failure.Without the return of the product, no definitive conclusion can be made regarding the clinical observation.
Additional Manufacturer Narrative
Analysis: the device will not be returned for analysis.Without the return of the product, no definitive conclusion can be made regarding the clinical observation.The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Neither autopsy nor explant information was reported.Conclusion: with the limited information available, a relationship between the device and the death could not be established.
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.